MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for evaluation.Communication with the customer reported the device has been disposed.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported that the clip did not detach from the applicator during colonoscopy.The intended procedure (to put a clip after polypectomy) was completed using a similar device.Although there was a delay due to user tried 2 clips that did not work and replacing the clips, there was no patient harm or injury reported due to the event.No user injury reported.This report (first clip ) is related to a report with patient identifier (b)(6) (second clip).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please see updates to h4 and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The single use repositionable clip was not returned for evaluation.Based on the results of the investigation, it¿s likely the endoscope or the rotatable clip fixing device was pulled while the clip was grasping the body cavity tissues.This applied a tensile force to the joint between the hook and the clip.As a result, the clip was difficult to detach from the hook.Furthermore, when an attempt was made to release the clip by pushing the slider, the convex area of the hook was facing down.Therefore, the hook did not detach under its own weight and the clip did not detach from the product.The root cause of the clip not releasing was unable to be determined.The instructions for use state the following warnings: ¿operation of this instrument is based on the assumption that open surgery is possible as an emergency measure if the clip cannot be detached from the instrument or if any other unexpected circumstance takes place.In this case, refer to chapter 14, ¿emergency treatment¿.Do not withdraw the instrument forcibly or change the angulation of the endoscope when the clip is grasping the tissue and is not released.Doing so may tear tissue inside the body cavity, resulting in patient injury, such as perforation, bleeding, or mucous membrane damage.Do not angulate the bending section of the endoscope or withdraw the instrument from the endoscope while the clip is grasping the tissue before being released.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.Do not try to forcibly withdraw the instrument from the endoscope if the clip cannot be detached from the instrument.Forcibly withdrawing the instrument could cause patient injury such as perforation, bleeding, or mucous membrane damage.Should the slightest irregularity and/or breakage of the parts be suspected, withdraw the instrument from the endoscope immediately according to the steps of ¿withdrawing the instrument from the endoscope¿ on page 10.Otherwise, perforation, bleeding, or mucous membrane damage may result.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14519269
Report Number8010047-2022-08992
Device Sequence Number17758761
Product Code PKL
UDI-Device Identifier04953170345180
UDI-Public04953170345180
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number0ZK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown